Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 30, 2019, 2:58 AM MDT. It took effect at Sep 30, 2019, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 2:58 AM MDT (08:58 UTC)
- In effect from
- Sep 30, 2019, 12:00 PM MDT
- Expired
- Sep 30, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
414 WWUS75 KABQ 300858 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 AM MDT Mon Sep 30 2019 NMZ527-528-301800- /O.NEW.KABQ.WI.Y.0039.190930T1800Z-191001T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- 258 AM MDT Mon Sep 30 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Raton Ridge and Johnson Mesa and Far Northeast Highlands, including Raton. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects such as lawn furniture and garbage cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
327 WWUS75 KABQ 301751 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1151 AM MDT Mon Sep 30 2019 NMZ527-528-010200- /O.CON.KABQ.WI.Y.0039.190930T1800Z-191001T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- 1151 AM MDT Mon Sep 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Raton Ridge and Johnson Mesa and Far Northeast Highlands, including Raton. * WHEN...Through 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects such as lawn furniture and garbage cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
667 WWUS75 KABQ 010146 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 746 PM MDT Mon Sep 30 2019 NMZ527-528-010300- /O.EXP.KABQ.WI.Y.0039.000000T0000Z-191001T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- 746 PM MDT Mon Sep 30 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to diminish this evening across northeast New Mexico, though a few breezes will remain possible. The Wind Advisory will be allowed to expire at 8pm. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:37 AM MDT, 21 minutes earlier.
Area forecast discussion, Sep 30, 2:37 AM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 237 AM MDT Mon Sep 30 2019 ...HEAVY RAINS PRODUCING A THREAT OF FLASH FLOODING OVER SOUTHEASTERN NEW MEXICO LATE TODAY THROUGH TUESDAY... .SYNOPSIS... A long duration heavy rain event looks on course for a large portion of eastern NM starting late today and lasting through most of Tuesday. Some areas could see 24 to 36 hour rain totals in the 2 to 4 inch range with locally higher amounts possible, focusing from the Sacramento Mountains northeastward toward De Baca, northern Chaves, Roosevelt, Curry, Quay, and Guadalupe Counties. Western New Mexico is expected to stay mostly clear and dry with breezy to windy conditions, while a stray shower or storm could enter into the southern and middle RGV to the Sangre de Cristo Mountains. Conditions look to dry out Wednesday with cooler temperatures west, with a secondary cool down for eastern NM by Thursday. && .DISCUSSION... Today...The ingredients for a long duration heavy rain event over eastern NM continues to come into place. Loads of tropical moisture from both the Gulf at the surface and from what is at this moment Tropical Depression Narda will be funneled into eastern NM between a large scale trough over the western CONUS and a 596 H5 high centered over the southeastern CONUS. Model consensus shows storm initiation beginning this afternoon by 18Z-21Z with lines of storms not organizing until late afternoon or by 00Z this evening. Tonight-Tuesday...The coverage of storms will rapidly expand past 00Z through 18Z Tue as a main plume of moisture from the EPAC arrives. While many areas across eastern NM south and east of a line from Clayton to Santa Rosa to Ruidoso will see periods of rain, it will be the threat of training storms producing heavy rain over the same areas as well as being anchored over the Sacramento Mountains that will produce flash flooding. There will be a rather sharp gradient of precipitation through the Central Highlands toward central NM as a result. While there is some shot at storms as far west as the Sandia/Manzanos up through the Sangres, the main threat for flash flooding is expected to be confined to those storms that train over the same areas mainly over southeastern NM. Rain totals of 2 to 4 inches looking likely over a swath of southeastern NM, with locally higher amounts possible. Therefore a Flash Flood Watch will be laid out over southeastern NM from the Sacramentos to Guadalupe and Quay Counties and south and east of there from late this afternoon through Tuesday. Models remain consistent with opening the large low over the western CONUS into a trough Tue, progressing a laggy trough axis through NM late Tue evening. This will switch the mid-to-upper flow more westerly with drier air shifting the tropical moisture plume toward and into the TX Panhandle. This will effectively end the flash flood threat over eastern NM. However at the surface south and southeasterly flow will remain for a bit longer allowing for moist air as far west as the continental divide. Will this result in overnight low clouds or fog in some spots? Late Week...Low level moisture looks to be mixed out of central NM Wed with cooler fall temperatures pushing into western NM. Meanwhile, eastern NM will warm up a bit after having been shielded by cloud cover along with the heavy rain Mon night through Tue. Cooler temperatures return to eastern NM Thu behind a backdoor front, warming up over the west. The front will push through the central mountain chain Fri increasing moisture and the coverage of showers and storms for the end of the week. A likely return to a drier westerly flow regime looks to be instore by the weekend. 24/RJH && .FIRE WEATHER... As the pattern continues to quickly evolve today, there will be a dichotomy across NM with unsettled and wet weather in much of the eastern half of the state compared to the much drier conditions in the western zones. A breezy to windy day is also expected again with the highest speeds buffeting the far northeast highlands toward the Raton Pass. The significant precipitation event shaping up in much of eastern NM will alleviate fire weather concerns there, however areas west of the dryline boundary will observe lower RH values of 10 to 15 percent this afternoon. Consequently, a couple hours of locally critical conditions near and west of the Continental Divide will be possible this afternoon. The widespread and potentially soaking rainfall event over much of eastern NM will continue into Tuesday with the dryline nudging slightly to the east through the afternoon. West of the dryline, locations near and west of the Continental Divide will remain candidates for localized and brief critical fire weather Tuesday due to the low RH and marginally windy conditions. By Wednesday, drier air will advance farther east, reducing overall rain chances while shifting the rain coverage eastward. Breezy conditions will accompany the drier conditions, but wind speeds appear to be too low for critical fire weather to threaten. A backdoor front will then help re-charge moisture going into Thursday and Friday with wetting rainfall chances returning to many zones. 52 && .AVIATION... 06Z TAF CYCLE Unsettled weather will be unfolding over much of south central to east central and northeastern New Mexico (generally east of a ONM- SXU-CAO line) over the next 24 hours as deeper moisture seeps into the area. This will lead to increasing showers, storms, and even batches of widespread persistent rainfall in the aforementioned areas. The moisture is also already leading to development of low stratus clouds across the eastern plains, and these will be closing in on portions of the central mountain chain toward dawn Monday with scattered areas of MVFR to IFR ceilings. These should mostly burn off through the late morning, but precipitation will be on the increase by the afternoon and more-so by Monday evening with periodic downpours creating ceiling/visibility reductions. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 80 45 78 42 / 0 0 0 0 Dulce........................... 76 41 74 34 / 5 10 5 0 Cuba............................ 77 50 76 43 / 5 10 5 5 Gallup.......................... 78 41 75 37 / 0 0 0 0 El Morro........................ 77 41 74 37 / 0 0 0 0 Grants.......................... 81 43 77 38 / 5 0 0 0 Quemado......................... 78 44 75 40 / 0 0 0 0 Datil........................... 78 48 73 42 / 5 10 5 5 Glenwood........................ 84 55 80 50 / 0 0 0 5 Chama........................... 70 40 69 33 / 5 10 10 0 Los Alamos...................... 76 56 73 48 / 10 20 20 5 Pecos........................... 77 55 73 48 / 30 40 40 10 Cerro/Questa.................... 73 50 70 42 / 10 20 20 5 Red River....................... 65 45 64 37 / 10 30 20 10 Angel Fire...................... 70 42 67 30 / 20 30 30 10 Taos............................ 76 49 74 39 / 10 20 20 5 Mora............................ 76 49 72 41 / 20 40 30 10 Espanola........................ 83 56 79 46 / 10 20 20 5 Santa Fe........................ 78 56 72 49 / 20 30 30 10 Santa Fe Airport................ 81 55 76 45 / 20 20 30 5 Albuquerque Foothills........... 84 60 79 52 / 20 20 20 5 Albuquerque Heights............. 85 60 81 51 / 10 20 20 5 Albuquerque Valley.............. 87 60 83 51 / 10 20 20 5 Albuquerque West Mesa........... 86 59 82 51 / 10 20 20 5 Los Lunas....................... 87 58 82 49 / 10 20 20 5 Rio Rancho...................... 85 59 81 51 / 10 20 20 5 Socorro......................... 88 61 84 52 / 10 20 20 10 Sandia Park/Cedar Crest......... 77 57 74 51 / 20 20 30 5 Tijeras......................... 81 57 77 49 / 20 20 30 5 Moriarty/Estancia............... 82 52 78 43 / 20 30 30 10 Clines Corners.................. 77 54 73 48 / 40 40 40 10 Gran Quivira.................... 79 55 74 48 / 40 40 40 20 Carrizozo....................... 81 59 74 54 / 40 50 50 20 Ruidoso......................... 70 54 68 51 / 70 80 70 30 Capulin......................... 78 55 68 47 / 20 40 40 20 Raton........................... 84 55 75 46 / 20 40 30 20 Springer........................ 84 55 77 47 / 30 50 40 20 Las Vegas....................... 79 53 73 46 / 40 50 40 10 Clayton......................... 82 60 70 54 / 30 60 60 30 Roy............................. 81 58 69 52 / 50 60 50 20 Conchas......................... 84 62 76 57 / 50 70 70 30 Santa Rosa...................... 82 62 75 57 / 60 60 70 30 Tucumcari....................... 84 64 74 60 / 50 90 90 40 Clovis.......................... 79 63 72 60 / 50 90 80 50 Portales........................ 81 64 74 61 / 40 90 80 60 Fort Sumner..................... 83 63 72 59 / 70 90 80 40 Roswell......................... 83 67 78 62 / 60 90 70 40 Picacho......................... 80 60 72 56 / 70 90 70 40 Elk............................. 77 58 71 53 / 70 90 70 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this afternoon through Tuesday afternoon for the following zones... NMZ526-533>540. Wind Advisory from noon today to 8 PM MDT Monday for the following zones... NMZ527-528. && 24
Hazardous weather outlook, Sep 29, 3:15 AM MDT, 23 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 315 AM MDT Sun Sep 29 2019 NMZ501>540-301100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 315 AM MDT Sun Sep 29 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Wind Advisory is in effect for portions of far west-central New Mexico including the Chuska Mountains and northeastern New Mexico from noon to 8 pm MDT today. Strong southwest winds will strengthen with peak gusts of 40 to 50 mph possible. Meanwhile, there is a marginal risk for severe thunderstorms over far southeastern and east-central New Mexico this afternoon. These storms will be isolated and will be fast moving toward the northeast, with large hail and damaging winds being the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday A long duration heavy rain event over eastern New Mexico and the south-central mountains Monday through Tuesday is appearing likely. Flash flooding will be a main concern where storms train or pass over the same area of the eastern plains repeatedly or anchor over the same spot in the Sacramento Mountains. Cumulative rainfall totals over a 36 to 48 hour period could range from 2 to 4 inches with locally higher amounts from the south-central mountains northeastward toward east-central New Mexico. Breezy to windy southwest winds will also continue Monday focusing over the western high terrain and northeastern plains with gusts of 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and early next week due to severe weather and heavy rainfall. 24
In the hours before
Special weather statement, Sep 29, 9:03 PM MDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
903 PM MDT Sun Sep 29 2019
NMZ530-531-300330-
Union County-Harding County-
903 PM MDT Sun Sep 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND
SOUTHEASTERN UNION COUNTIES UNTIL 930 PM MDT...
At 903 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Bueyeros, or 16 miles east of Mosquero, moving
northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bueyeros and Sedan.
&&
LAT...LON 3572 10362 3582 10384 3634 10365 3617 10304
3615 10304
TIME...MOT...LOC 0303Z 212DEG 19KT 3585 10367
24Special weather statement, Sep 29, 9:30 PM MDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
930 PM MDT Sun Sep 29 2019
NMZ530-300400-
Union County-
930 PM MDT Sun Sep 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
1000 PM MDT...
At 930 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Mount Dora, or 11 miles west of Clayton, moving
northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clayton, Clayton Lake State Park, Seneca, Mount Dora and Moses.
&&
LAT...LON 3650 10304 3643 10304 3625 10332 3631 10354
3691 10344 3673 10300 3650 10300
TIME...MOT...LOC 0330Z 206DEG 41KT 3642 10337
24Special weather statement, Sep 30, 12:40 AM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1240 AM MDT Mon Sep 30 2019 NMZ536-538-300715- Roosevelt County-Chaves County Plains- 1240 AM MDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOSEVELT AND NORTHEASTERN CHAVES COUNTIES UNTIL 115 AM MDT... At 1240 AM MDT, Doppler radar was tracking a strong thunderstorm near Kenna, or 37 miles southwest of Portales, moving northeast at 50 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Portales, Elida, Floyd and Kenna. && LAT...LON 3365 10370 3374 10398 3435 10390 3413 10325 TIME...MOT...LOC 0640Z 204DEG 42KT 3379 10380 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 14 min |
| Sep 29, 6:29 PM MDT | Special Weather Statement | ABQ | Curry | 16 min |
| Sep 29, 9:03 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Sep 29, 9:30 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Sep 30, 12:40 AM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Sep 30, 3:05 AM MDT | Flash Flood Watch | ABQ | 51 hr | |
| Sep 30, 2:33 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Sep 30, 3:24 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.